MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® IC COMPLETE CARE®

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® IC COMPLETE CARE®
Catalog Number A303316A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley tray and the flush within the kit had a foreign product in it.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "no follow up to cleaning procedure in the production areas".The lot number is unknown; therefore, the device history record could not be reviewed.The labeling review was not performed because labeling could not have prevented the reported failure.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the foley tray and the flush within the kit had a foreign product in it.Per follow up via email on (b)(6) 2024, the sterile saline syringe in the surestep foley tray system was contaminated, looked like a piece of cardboard was in the syringe.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned photo sample noted one opened (without original packaging), sterile water syringe.Visual inspection of the photo sample noted unknown particles inside the sterile water syringe.This does not meet specification which states "loose foreign matter".The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿no follow up to cleaning procedure in the production areas¿.However, there was insufficient information to confirm this potential root cause.The reported event is addressed and the residual risk for this event is low.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿surestep¿ foley tray system bardex® ic complete care® intended for use in the drainage and/or collection and/or measurement of urine.Generally done, drainage by inserting the catheter through the urethra and into the bladder.However, the drainage sometimes achieved through suprapubic or other placement of the catheter, such as through a nephrostomy.The patient has acute urinary retention or bladder outlet obstruction.Need for accurate measurements of urine output in critically ill patients.Use for select surgical procedures.To support the healing of open sacral or perineal wounds.The patient requires longer immobilization.To improve comfort during end-of-life care.This pre-connected closed system foley tray includes: bardex® i.C.Anti-infective foley catheter statlock® foley stabilization device antimicrobial control-fit¿ outlet device 350 ml urine meter bacteriostatic drainage tube bacteriostatic collection bag (2500 ml) 3 foam swabs povidone-lodine package peri-care set soap towels hand sanitizer warning: this product contains natural rubber latex, which can cause allergic reactions.Warning: do not use if you are allergic to iodine.For urological use only.Warning: do not use petroleum jelly-based ointments or lubricants on the catheter.They damage latex and can cause the balloon to burst.¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® IC COMPLETE CARE®
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18640438
Report Number1018233-2024-00461
Device Sequence Number8067042
Product Code MJC
UDI-Device Identifier00801741073793
UDI-Public(01)00801741073793
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberA303316A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/07/2024
04/23/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date02/12/2024
04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown